CSN Login
Members Online: 9

Reaction to Taxol

scprice513
Posts: 22
Joined: Nov 2002

My mom has had an allergic reaction to the chemo. drug, Taxol. She has now been put on something called Taxtere and Carboplatin (I am not sure of the spelling!) Is anyone familiar with these two drugs and their effectiveness? She is into her fourth week of treatment now with two more weeks to go. She still has a dry cough. Should Robutussin enough to get rid of it? Thank you in advance for any responses!!! GOD BLESS
"Son of mom diagnosed with Lung Cancer"

michaelcie
Posts: 133
Joined: Nov 2001

I also had a bad reaction to taxol, but they continued to administer it because it was effective on my cancer, and I also had carboplatnum because of my bad reaction to cisplatnum. I had a dry cough and they gave me nothing for the dry cough. The carboplatnum was administered because the cisplatnum kept me continuosly vomiting. I only had metalic tastse from the carboplatnum and I did get nausea from it. I sorry that I can't give you anymore insight but it did shrink the tumor and I am in remission. Mike

hollywooder
Posts: 20
Joined: May 2002

I started chemo with three drugs combination: an experimental tirapazamine, paclitaxel and carboplatin. I was taken off the experimental drug because of an allergic reaction and then I was taken off paclitaxel (taxol) because of devoloping neuropathy. So I ended up on a combination of Taxotere and Carboplatin. It is a very common combination for lung cancer. I was on 6 treatments/3 weeks a part. I had significant reduction in my tumor and completed my chemo the first of October this year. I just had a ct scan yesterday and will find out where I stand when I get the results next week. I started out with a persistent dry cough and it subsided during treatement. I still have a cough, but less so than to begin with. Feel free to e-mail me at MBNevada@aol.com and I will share any of my experience with you. I am being treated at UCSD (University of California San Diego) which is active in many of the clinical trials. God's Blessings to your mom and to you. Margaret

schuyler
Posts: 32
Joined: Nov 2002

Like margaret I had six treatments of chemo every three weeks. I was given taxol and carboplatin. My reaction to taxol was severe pain in my legs, arms and hips. We finally found a medicine (demerol) that eased the pain so I could continue the treatment. I finished last Feb. and am currently in remission. I had no cough with chemo, but had a terrible one with radiation. The Dr. prescribed Tussionex Suspension for me. It's terribly expensive and very narcotic, but it did the trick. I hope this helps a little. Best of luck to you and your mother.

my49er
Posts: 4
Joined: Jun 2001

I had both of those drugs Taxol & Carboplatin for 9 weeks prior to surgery. Taxter is pretty close I believe. Other than metallic taste and bad heart burn (pepcid complete does the trick.)these drugs worked wonders for me. I got this treatment in 2000 at that time it was pretty new. So far I'm in remission. I found that positive hope works wonders too. Good luck to your mother

scprice513
Posts: 22
Joined: Nov 2002

Thank you so much for your response "my49er". I will make sure my mom reads it.

acuozzo
Posts: 8
Joined: Feb 2003

Hi. For my 1st chemotherapy I had Taxol and Cisplatinum. They were very hard on my system. I was severely sick for the 1st week after the treatment, somewhat better the 2nd week, and almost felt like normal right before I had another treatment. One thing that helped alot with the vomiting was Zofran. It is expensive, but it works. Also hydration therapy helped. I had a reocurrance last July. The lung cancer metastisized to my pancreas and lymph nodes. This time I had taxatare and carboplatinum. These were a little easier to tolerate. Along with the taxatare, you will get decadron a steroid. I would have the chemo, and the next 2 days I would go in for hydration therapy. This helped a lot. Some of the side effects I had, other than the normal,(hair loss, ect.) I lost all my fingernails, and my tear ducts keep running so it looks as if I am crying all the time. This should go away shortly. I finished my 6th chemo right before Christmas. I am now cancer free ( again. This was my 3rd cancer). I will pray for you and your family. Anne Cuozzo

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network